MAUDE Adverse Event Report: EXACTECH, INC. TRAP TRAY, OFFSET ALPHA CEM., SZ 4F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. TRAP TRAY, OFFSET ALPHA CEM., SZ 4F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Implant Pain (4561); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Aseptic loosening (4883)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the male patient had a right knee replacement on (b)(6) 2009.Approximately 13 years and 7 months after the initial procedure the patient had a right knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023; diagnosis: failed right knee arthroplasty secondary to tibial loosening and massive osteolysis.Findings consistent with polyethylene-induced synovitis.A synovectomy was performed.It was clear that the tibia had failed into varus with significant medial bone loss.There was delamination of the tibial polyethylene.There was an area of massive osteolysis under the anterior trochlea that had already been appreciated by the ct scan.There was also significant osteolysis of the medial femoral condyle.The patient was transferred to the pacu in stable condition without complication.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d6a, h6 mdr section codes updated/corrected: a, b, c, d, e, g the reason for the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, loss of range of motion, subsidence/migration, and prosthesis wear.Or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent a right total knee arthroplasty.Subsequently, it was reported that the patient experienced pain, swelling, stiffness, loss of motion, weakness and difficulty ambulating.As a result, the patient underwent a right knee revision approximately 13 years and 7 months after initial implantation.Provided operative notes report tibial loosening and wear of the tibial insert.It was later reported that the femoral component was found to be debonded.The patient was last reported to be stable.No further patient impact reported.No further information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b5.The following sections were corrected: b1, d1, d4, d6a, e1, g4, h4.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were added/corrected: h6: clinical code.The reason for the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, loss of range of motion, prosthesis wear, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Based on the reported information, it appears that the pain, swelling, osteolysis, synovitis, ambulation difficulties, osteolysis, and synovitis may be related to the reported loosening and wear.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRAP TRAY, OFFSET ALPHA CEM., SZ 4F/4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17423128
Report Number1038671-2023-01811
Device Sequence Number12676935
Product Code JWH
UDI-Device Identifier10885862053411
UDI-Public10885862053411
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2013
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number208-04-43
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer06/10/2025
Not provided
02/09/2026
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date06/11/2025
11/17/2025
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale